Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Wilmington, NC

July 19, 2016Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 19, 2016, 5:25 PM EDT for Brunswick County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 5:25 PM EDT (21:25 UTC)
Expired
Jul 19, 2016, 6:30 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 26 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:52 PM EDTTSTM WND DMG2 S Bolivia, NC2 TREES DOWN OFF MIDWAY ROAD BETWEEN BOAT LANE AND ZACHARY PATH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WUUS52 KILM 192125
SVRILM
NCC019-192230-
/O.NEW.KILM.SV.W.0113.160719T2125Z-160719T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 525 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WINNABOW...OR 12 MILES SOUTHWEST OF LELAND...AND IS NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOILING SPRING LAKES...
  BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...SUPPLY...
  TOWN CREEK...MILL CREEK...WINNABOW...BISHOP...
  BOLIVIA AND BRUNSWICK NOVANT MEDICAL CENTER.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 22
AND 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3421 7830 3417 7800 3399 7796 3396 7817
      3407 7838
TIME...MOT...LOC 2125Z 111DEG 1KT 3413 7820 

HAIL...0.88IN
WIND...60MPH
 
$$

REK
2 follow-up statements
603 
WWUS52 KILM 192200
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
600 PM EDT TUE JUL 19 2016

NCC019-192230-
/O.CON.KILM.SV.W.0113.000000T0000Z-160719T2230Z/
BRUNSWICK NC-
600 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL BRUNSWICK COUNTY...

AT 600 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRUNSWICK
COUNTY COMMUNITY COLLEGE MAIN CAMPUS...OR 12 MILES SOUTHWEST OF
LELAND...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...SUPPLY...BOLIVIA AND
BRUNSWICK NOVANT MEDICAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3421 7830 3407 7807 3404 7810 3396 7817
      3407 7838
TIME...MOT...LOC 2200Z 111DEG 1KT 3413 7821 

HAIL...0.88IN
WIND...60MPH
 
$$

REK
862 
WWUS52 KILM 192226
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
626 PM EDT TUE JUL 19 2016

NCC019-192236-
/O.EXP.KILM.SV.W.0113.000000T0000Z-160719T2230Z/
BRUNSWICK NC-
626 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRUNSWICK COUNTY WILL
EXPIRE AT 630 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3421 7830 3407 7807 3404 7810 3396 7817
      3407 7838
TIME...MOT...LOC 2225Z 111DEG 1KT 3413 7821 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:06 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 19, 3:06 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
306 PM EDT TUE JUL 19 2016

.SYNOPSIS...
Potential for thunderstorms will exist in a hot and humid
summertime air mass ahead of cold front. This cold front will
drop across the area late Wednesday, bringing drier weather to
follow. Temperatures will surge back above normal for the
weekend, with the possibility of showers and thunderstorms
increasing early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Tuesday...The latest models continue to show main
focus of convection along sea breeze and related to a couple of
shortwaves moving through from the NW. The upper trough axis will
remain just off the east coast but the few shortwaves riding down
in the northwest flow will help to trigger storms through tonight.
The first shortwave helped to initiate convection over northern
Bladen and Pender counties this morning. The steering flow was
driving the storms due east. The best shortwave energy will move
through North Carolina, especially just north of local forecast
area, but it will extend farther south. It will move through this
afternoon in time to combine with moderate instability and the sea
breeze front to help enhance localized convection. Sfc based CAPE
values remain up close to 4000 j/kg with pcp water values over 2
inches, temps around 90 and dewpoint temps into the 70s.

A line of convection was stretched from west of Hartsville to
Fayetteville and northeast toward Hatteras by mid aftn. With the
steering flow out of the W-NW, these storms will track further
into the area. Other storms developing upstream with next
shortwave riding down from the northwest later today should reach
the I-95 corridor this evening and the coast by daybreak. SPC has
outlined a slight risk upstream in central NC into the Lumberton
area and continues with marginal for rest of area. The main threat
from stronger to possibly severe storms will be the threat of
damaging winds with some mainly smaller hail possible.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Main 500 mb trough will be aligned down the
east coast into the Carolinas with trough axis along or just east
of the coast. A shortwave moving just off the coast early Wed and
any associated convection will be followed by drier air and
subsidence aloft. This will leave local area in deep NW-N flow
which will help to push a cold front south. The front will still be
north of the area to start the day but winds will be veering
around to the west ahead of it producing drier downslope air. Lingering
moisture along the coast with pcp water values up to 1.8 inches
could help trigger some convection earlier in the day, but drier
air will continue to make its way in, especially aloft. This
should limit overall instability, but localized forcing along sea
breeze and front as it drops south may trigger a few storms with
greater potential to drive down gusty winds, especially in
northeast SC where best instability should remain. By mid aftn pcp
water values will be around 1.5 inches as front continues to drop
south and reaches into our area from the north.

A deep northerly flow will push the front south of area by late
Wed evening leaving a relatively drier air mass in place for
Thurs. GFS shows dewpoints dropping down into the mid 60s across a
good portion of the area. This will allow overnight temps Thurs
night to drop down into the 60s over many spots. Temps will see a
a couple of degree drop also as 850 temps show a drop from 19c
Tues down to 16c on Thurs aftn.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...The extended forecast requires little in
the way of changes as the theme will be mid level ridging along
with the heat, at least for the first half.

A broad west to east oriented ridge will build in mostly early in
the period with rather dry mid levels as PWs are less than 1.5
inches. This should keep pops to a minimum both Friday and Saturday.
As the moisture increases, approaching two inches (PW) Sunday, pops
come back into play. It appears there is more of a diurnal signal
with convection and this is probably indicative of remnant MCSs
and the associated outflow boundaries. The moisture in the column
kinda vacillates back and forth from Sunday onward. Overall the
forecast for Sunday through Tuesday will probably resemble that of
a couple of weeks ago, very hot, possible afternoon and
evening/overnight thunderstorms with a slight albeit temporary
seemingly refreshing airmass in its wake. Heat advisories look
like a given Friday and Saturday with more uncertainty Sunday
through Tuesday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 18Z...Expect isolated to scattered convection to fire along
the sea breeze this afternoon supported by a passing trough aloft.
These storms should mainly affect the coastal terminals though it is
possible that inland tafs could be affected.  Another slug of energy
aloft is firing storms inland and these may affect the terminals
later this afternoon into the evening.  Brief bouts of IFR are
possible, but should last less than a quarter hour or so.
Continued south to southwest flow.

EXTENDED OUTLOOK...predominantly VFR outside of scattered showers
and thunderstorms.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM...Southerly flow will continue on the western
periphery of Bermuda High with very mnageable seas of 3 ft or
less. A small ESE ground swell will continue to mix in. Overall
expect rather tranquil wind and seas to continue but a W-NW
steering flow will help guide some stronger thunderstorms over the
waters through tonight. The winds will generally remain 10 to 15
kts but you can expect a slight spike in winds this afternoon
between Piedmont trough and Bermuda High and some higher gusts
possible in stronger storms.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...A cold front dropping down from the north
should push across and south of the local waters Wednesday
afternoon and evening. Expect S-SW flow ahead of the front but
winds will veer around to the W-NW and eventually N as front drops
south by late evening. Thunderstorms will still be a threat on Wed
but by Thurs, drier air should make its way in with showers and
thunderstorms becoming more isolated. A brief 15 kt surge is
possible behind cold front Wed night into early Thurs with seas
up to 3 ft but overall expect winds less than 15 kts and seas
3 ft or less. A persistent small ground swell up to 9 seconds
will continue to mix in.

LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 PM Tuesday...Bermuda high pressure will dominate the
waters as would be expected this time of the year. Really the
standard stuff, south to southwest winds of 10-15 knots with seas
of 2-4 feet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RGZ
SHORT TERM...DCH
LONG TERM...CRM
AVIATION...DL
Hazardous weather outlook, Jul 19, 4:06 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT TUE JUL 19 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-202015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
406 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH
OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND
GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT ADVISORY CRITERIA WILL LIKELY BE MET WITH HEAT INDICES
EXCEEDING 105 DEGREES SATURDAY THROUGH MONDAY AFTERNOONS INTO
EARLY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-202015-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
406 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH
OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND
GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 3:17 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT TUE JUL 19 2016

NCZ105-192000-
INLAND PENDER NC-
317 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN PENDER COUNTY UNTIL 400
PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAPLE HILL...OR 12 MILES EAST OF BURGAW. THIS STORM WAS
MOVING NORTHEAST AROUND 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAPLE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3447 7773 3462 7784 3472 7770 3472 7768
      3470 7767 3451 7759
TIME...MOT...LOC 1917Z 239DEG 3KT 3459 7772

RAN
Special weather statement, Jul 19, 3:26 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT TUE JUL 19 2016

NCZ087-192015-
ROBESON NC-
326 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR ROBESON COUNTY UNTIL 415 PM EDT...

AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PROSPECT...OR NEAR RED SPRINGS...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...FAIRMONT...ROWLAND...RAEMON...
PURVIS...BARNESVILLE...BUIE...ROBESON COMMUNITY COLLEGE...
HESTERTOWN...PROSPECT...ELROD...BARKER TEN MILE...MARIETTA...
PROCTORVILLE...MCDONALD...ORRUM...
RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...AND BETWEEN MILE
MARKERS 193 AND 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 23.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 373.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3459 7884 3457 7886 3454 7886 3434 7911
      3463 7946 3483 7919
TIME...MOT...LOC 1926Z 312DEG 18KT 3472 7923

SHK
Special weather statement, Jul 19, 3:49 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT TUE JUL 19 2016

NCZ106>109-192045-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-COASTAL PENDER NC-
INLAND NEW HANOVER NC-
349 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN NEW HANOVER COUNTY UNTIL
445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILMINGTON. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...NORTH MASONBORO ISLAND...
FIGURE EIGHT ISLAND...JOHNNY MERCER PIER...WRIGHTSBORO...BAYSHORE...
OGDEN...SILVER LAKE...WINDEMERE...SCOTTS HILL...
CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...
WILMINGTON INTERNATIONAL AIRPORT...PORTERS NECK...MAYFAIRE...
CASTLE HAYNE...HIGHTSVILLE...LANDFALL AND SEAGATE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 414 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 432 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 41 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3413 7785 3415 7794 3420 7796 3416 7797
      3419 7806 3433 7802 3434 7799 3436 7798
      3437 7799 3438 7796 3436 7794 3438 7792
      3438 7790 3437 7790 3436 7789 3438 7786
      3436 7781 3431 7776 3433 7774 3432 7770
TIME...MOT...LOC 1949Z 192DEG 1KT 3421 7789

REK
Special weather statement, Jul 19, 4:20 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT TUE JUL 19 2016

NCZ096-192115-
BLADEN NC-
420 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR EASTERN BLADEN COUNTY UNTIL 515 PM
EDT...

AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF AMMON...OR 12 MILES NORTHEAST OF ELIZABETHTOWN...
MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGOON AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3478 7843 3475 7839 3473 7839 3472 7838
      3470 7837 3469 7835 3468 7835 3467 7832
      3465 7832 3464 7831 3463 7832 3460 7830
      3458 7826 3447 7842 3473 7859 3479 7844
TIME...MOT...LOC 2020Z 329DEG 22KT 3471 7843

REK
Special weather statement, Jul 19, 5:11 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT TUE JUL 19 2016

NCZ107>110-192215-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
COASTAL BRUNSWICK NC-
511 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK AND WEST
CENTRAL NEW HANOVER COUNTIES UNTIL 615 PM EDT...

AT 511 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINNABOW...OR 10 MILES SOUTHWEST OF LELAND. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BOILING SPRING LAKES...BISHOP...TOWN CREEK...
MYRTLE GROVE...MILL CREEK...SILVER LAKE...WINNABOW...
MASONBORO AND BOLIVIA.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 25
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3398 7796 3402 7819 3415 7841 3421 7829
      3422 7825 3424 7824 3419 7796 3417 7796
      3414 7795 3416 7794 3419 7795 3417 7784
TIME...MOT...LOC 2111Z 137DEG 1KT 3414 7818

REK
Local storm report, Jul 19, 5:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
516 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             WESTWOOD HEIGHTS        34.26N  77.83W
07/19/2016  E1.00 INCH       NEW HANOVER        NC   MEDIA

            INTERSECTION OF GORDON RD AND MARKET ST.

&&

EVENT NUMBER ILM1600245

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:27 AM EDTSpecial Weather StatementILMPender48 min
Jul 19, 1:57 PM EDTSpecial Weather StatementILMNew Hanover48 min
Jul 19, 2:01 PM EDTSpecial Marine WarningILM29 min
Jul 19, 2:07 PM EDTSevere Thunderstorm WarningILMNew Hanover38 min
Jul 19, 3:12 PM EDTSpecial Weather StatementILMNew Hanover48 min
Jul 19, 3:17 PM EDTSpecial Weather StatementILMPender43 min
Jul 19, 3:26 PM EDTSpecial Weather StatementILMRobeson49 min
Jul 19, 3:35 PM EDTSevere Thunderstorm WarningILMRobeson25 min
Jul 19, 3:49 PM EDTSpecial Weather StatementILMNew Hanover56 min
Jul 19, 4:14 PM EDTAreal Flood WarningILMBrunswick, New Hanover3 hr
Jul 19, 4:20 PM EDTSpecial Weather StatementILMBladen55 min
Jul 19, 4:23 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover43 min
Jul 19, 4:42 PM EDTSevere Thunderstorm WarningILMBladen, Pender38 min
Jul 19, 5:11 PM EDTSpecial Weather StatementILMBrunswick64 min
Jul 19, 6:08 PM EDTSpecial Weather StatementILMBrunswick67 min
Jul 19, 6:52 PM EDTSpecial Marine WarningILM23 min
Jul 19, 7:05 PM EDTSevere Thunderstorm WarningILMColumbus25 min
Jul 19, 7:16 PM EDTSpecial Marine WarningILM29 min
Jul 19, 7:31 PM EDTSpecial Weather StatementILMColumbus59 min
Jul 19, 7:46 PM EDTSpecial Marine WarningILM89 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.